Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the alternative medication for neurantin for fluttering in my ear?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
Question
I am looking for alternatives for the neurantin for fluttering in my ear. The Dr. wanted me to also take Elavil with it ,I am on 10 mg of fluxotine every other day, I do not want to take the Elavil because of the side effects with the fluxotine.I take 1 capsule at bed time 100mg.of neuratine.I feel like there is swelling inside my ear. When I took predisone that helped , but I know I cannot use that daily
Posted Sat, 1 Feb 2014 in General Health
 
 
Answered by Dr. Gaurav Katiyar 2 hours later
Brief Answer: Pregabalin can be taken. Detailed Answer: Hi, I have gone through your query. You have been prescribed Neurontin 100 mg for fluttering in your ear. Neurontin is gabapentin usually given for neuropathic pain and seizures. It does not appear effective for the treatment of tinnitus. Now you are looking for its alternative. The best alternative for this is Pregabalin 75 mg. It has fewer adverse effect than gabapentin but the efficacy is same. And yes prednisone cannot be taken daily, instead you can add Vit. B12 such Neurobion Forte to your ongoing medication. Both Pregabalin and Vit B12 taken together can reduce tinnitus in ear to some extent. Hope I have answered your query. If you have any further questions I will be happy to help. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: What is the alternative medication for neurantin for fluttering in my ear? 58 minutes later
I would be interested in knowing if there are any all natural products avaiable instead of precriptions that I could consult with my ent dr about. I have a very low tolerence in medications ! I believe the ent dr thinks it is nerve endings being enflamed inside the ear due to shingles many years ago.Not sure! Not tinnitus! The inside of my ear feels swollen and when that happens I get this fluttering like air is trying to escape. So when I take predisone it relieves the swelling and its good for about a week.I have no fluttering at all. This is why I would like to take something all natural! I do not want to be on precription medicines indefinetly!
 
 
Answered by Dr. Gaurav Katiyar 11 hours later
Brief Answer: Neuropathy support formula Detailed Answer: Hi, Thanks for the follow up. You are asking about natural alternative to neurontin. "Neuropathy Support Formula" contains natural substances and they claim it to be natural supplement to gabapentin. They have conducted trials and found good results and claim to be approved by FDA. Another alternative can be Alpha Lipoic Acid, an antioxidant found naturraly in body. It showed more effectiveness than gabapentin and with minimal side effects. One thing you should remember that you don't stop neurotin suddenly as it may cause rebound. It is stopped gradually in tapering dose and it is must to consult your treating doctor before any decision to stop or change the medicine. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor